MAUDE Adverse Event Report: DEPUY MITEK LLC US ACL DRILLPN W/EYE .094X14" *EA; SURGICAL HAND DRILL

DEPUY MITEK LLC US ACL DRILLPN W/EYE .094X14" *EA; SURGICAL HAND DRILL
Catalog Number 219321
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number was unknown.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) via fax that during a knee ligamentoplasty when carrying the patient's ligament, the surgeon discovered that the extremity of the acl drill pin with eyelet was broken.The x-rays confirmed the presence of the broken piece at the end of the femoral tunnel.The fragment was not extracted and remained inside the patient's knee.It was not reported if there was a delay in the surgical procedure.It was not reported if a spare device available for use to complete the surgery.There was patient involvement.It was not reported if there was a prolonged hospitalization.The status of the patient post-surgery was unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was not returned after multiple attempts for device return, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.Further, no lot numbers were supplied which precludes conducting a dhr review or a lot specific search in the complaints handling system.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).The lot number is unknown.

Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8655460
Report Number1221934-2019-57252
Device Sequence Number19290671
Product Code NBH
UDI-Device Identifier10886705005727
UDI-Public10886705005727
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219321
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer07/19/2019
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;